MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0117070
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, during an inguinal hernia repair, components of the perfix light plug became loose and detached.The physical sample has been received for evaluation.Preliminary visual inspection of the sample finds the inner petals are detached from the outer shell and the monofilament that holds the petals together is not present.Further review of the returned sample is currently ongoing, as such no conclusions have been made.When the sample evaluation is completed, a supplemental mdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during an inguinal hernia repair on (b)(6) 2025, using a perfix light plug while "securing the mesh with threads, the joint (overlapped part) of the plug mesh came loose." it was reported that the mesh was not trimmed or reshaped before use.Another mesh was used, and the surgery was completed without any problems.There was no patient harm or injury.
 
Additional Manufacturer Narrative
As reported, during an inguinal hernia repair, components of the perfix light plug became loose and detached.The physical sample has been received for evaluation.Preliminary visual inspection of the sample finds the inner petals are detached from the outer shell and the monofilament that holds the petals together is not present.Further review of the returned sample is currently ongoing, as such no conclusions have been made.When the sample evaluation is completed, a supplemental mdr will be submitted.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the sample evaluation results.Evaluation of the returned sample confirmed the reported issue: the inner petals were detached from the outer shell.However, the discrepancy could not be attributed to a manufacturing-related cause, and therefore, a definitive root cause could not be determined.A review of manufacturing records confirmed that the product was manufactured according to specifications, with no anomalies noted that could contribute to this condition.To date, this is the only reported complaint from the manufacturing lot of 513 units released for distribution.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23315674
Report Number1213643-2025-00995
Device Sequence Number12212914
Product Code FTL
UDI-Device Identifier00801741030963
UDI-Public(01)00801741030963(17)291028(10)HUJY0463
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117070
Device Lot NumberHUJY0463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown